Withdrawing from this drug is so hard! I didn’t think it would be like this. I thought it would be, “Yay, you’ve learned to cope with your anxiety so you’ll be good!” HAHAHA! No! I’m writing this as I do my best not to cry. I know it’s going to take awhile to get off this drug and it’s not going to be easy, but damn it I wish it was.
Today was a day that I took half of my 25mg pill, so about 13.5mg is what I’m taking (I could be wrong with that because I didn’t get my degree in mathematics). I’ve been doing this since Wednesday and yesterday and today are the first two days that have made me say, “Maybe I do have to stay on this.” I’ve read that it’s hard to get off of it (which is why I never wanted to get on this in the first place) because it makes your mind think you need it. I am doing my best to fight that feeling, to tell myself to let it take it’s course, see what happens, use what you’ve learned in therapy, but my old nemesis came back today….the tingling sensation in my legs.
Having this feeling return after months of it being pretty much dormant and being able to handle it when it does show up sucks more than anything. I’m trying to use what I’ve learned in therapy, telling myself that this is just your anxiety, nothing is wrong, you’re just focusing on your legs a little too much and that it will go away when it’s ready. It’s not working how it has been while on the medicine and that scares the shit out of me. I’m not scared of the tingling feeling like I was about a year ago, I’m more scared that what I’ve learned can’t help me without the drugs. If you were just reading that line, I probably sound like a drug addict so I really hope you’ve read more than just that.
My stomach is still a bit upset, but not as bad as yesterday, so at least that is getting better. Usually, it takes about four days for my body to adjust to the change of pills, so I’m hoping that tomorrow will be a better day. I have already expressed my plan vocally of what to do if I can’t make it passed this by next week. I will take half of the pill for another year or so. I was doing pretty well with the half of pill (only had the stomach issues for the four days it took my body to adjust). Maybe within that time I’ll be a bit stronger to get off of this medicine.
I’m not giving up yet though, you know why? Not just because I would love to get off of these meds. No, because I know that even on this medicine I have bad days and if I get on these meds I will still have bad days. I’m more vulnerable right now (thank god I’m not on my period right now or I’d be 10x worse..TMI I know) and I know that part of getting off this drug is making me think that I need it. And you know what, I might need it, but I won’t really know that until I try longer (just like I tried this medicine when I wanted to stop it after a few days). My one friend on Twitter put it nicely. Think of it as if you were a diabetic. You wouldn’t turn down your insulin because you would need it to live your life. If I can’t go out of the house without being on these meds or I can’t stop thinking about this tingling feeling, I will go back on these meds.
However, I am hoping to be able to beat this, my mind will use what it has learned in therapy, and that everything will be okay in the long run. I just want to be the best that I can be and I want to be the strongest that I can be. I also don’t want to live my life where I can’t go out of the house or if I do people might look at me like I’m crazy (granted that part is probably just all in my head).
If you have any experience with tampering off of Zoloft, please share with me below or DM me on Twitter (Smallville0628). If you have any tips for dealing with tampering off of anxiety meds or tips to deal with that tingling sensation, also let me know. Until next time, I’m going to brush away my tears and drink the tension tea that I made, hoping that tomorrow will be a better day (And yes, I used a Castle picture for this because I can and I’m going to need some support through this like Kate finds in Castle).